Winter Weather, Lehigh
- When
- February 22, 7:00 PM EST to February 23, 2:00 AM EST
- Where
- Lehigh forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.613, -75.592 (the zone’s center; the record gives no point)
A protracted winter storm dropped a wintry mix of snow. sleet and freezing rain from the Lehigh Valley into the Poconos and affected Monroe County the most.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A protracted winter storm dropped a wintry mix of snow. sleet and freezing rain from the Lehigh Valley into the Poconos and affected Monroe County the most. The wintry conditions led to numerous accidents including a fatal one in Carbon County. Snow spread north from the Lehigh Valley into the Poconos during the evening of the 22nd. While warmer air at the surface and aloft changed the snow to rain in the Lehigh Valley very early on the 23rd, the cold air at the surface remained entrenched in the Poconos. A wintry mix of snow, sleet and freezing rain occurred from around 4 a.m. EST until the middle of the afternoon in the Poconos before it changed back to all snow. The snow ended very early in the day on the 24th.
A 35-year-old woman passenger and her 10-year-old son were killed on the afternoon of the 23rd after the Sports Utility Vehicle they were riding in on Interstate 80 in Kidder Township (Carbon County) went off the roadway, rolled over and struck a tree on the passenger side. The male driver was seriously injured and two other children suffered lesser injuries. On the night of the 23rd state police directed traffic off of Westbound Interstate 80 to Pennsylvania State Routes 611 and 940 and Interstate 380 because of poor visibilities.
Representative snowfall included 8.5 inches in Saylorsburg (Monroe County), 8.0 inches in Saylorsburg (Monroe County), 7.0 inches in Pocono Summit (Monroe County), 3.8 inches in Palmerton (Carbon County), 2.0 inches in Easton (Northampton County), 1.5 inches in Lehighton (Carbon County) and 0.7 inches at the Lehigh Valley International Airport. Ice accretions in the Poconos were less than a quarter of an inch.
The winter weather was caused by a double barrel low pressure system that were over Ohio and the Tennessee Valleys on the morning of the 22nd. They moved east into Lake Erie and the North Carolina coast respectfully during the early evening of the 22nd. By 7 a.m. EST on the 23rd, the Lake Erie low pressure system weakened and meandered around Lake Ontario. The North Carolina coastal low pressure system slowly drifted northeast and at 7 a.m. EST on the 23rd was located over the North Carolina coastal waters, 7 p.m. EST off the Virginia coastal waters and at 7 a.m. EST on the 24th was hundreds of miles east of the Virginia coast. An inverted trof that emanated northwest into the region from this low pressure system helped precipitation persist into the night of the 23rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 22, 3:26 PM EST, 3 hours 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EST MON FEB 22 2010
.SYNOPSIS...
LOW PRESSURE OVER OHIO THIS AFTERNOON WILL LIFT FURTHER NORTH INTO
THE GREAT LAKES REGION TONIGHT AND THEN WEAKEN AS IT LIFTS INTO
CANADA. SECONDARY LOW PRESSURE WILL DEVELOP NEAR THE SOUTHEASTERN
U.S. COAST TONIGHT AND THEN LIFT SLOWLY NORTHEAST AND INTO
SOUTHERN NEW ENGLAND BY LATE WEDNESDAY. ANOTHER LOW MAY FOLLOW IN
ITS WAKE LATER IN THE WEEK. IT MAY REMAIN OVER NEW ENGLAND AND ITS
COASTAL WATERS INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AT 300 PM...PRECIPITATION IS FINALLY STARTING TO ENTER THE SOUTHWEST
PORTION OF THE FORECAST AREA THOUGH IT MAY STILL BE ALOFT.
PRECIPITATION EXPECTED TO OVERSPREAD THE AREA RATHER QUICKLY THIS
EVENING. SNOW WILL TRANSITION TO LIGHT FREEZING RAIN OVER
NORTHWEST PORTIONS OF THE FORECAST AREA LATER THIS EVENING.
PREVIOUS ADVISORY AREA LOOKS GOOD AND WILL NOT BE CHANGED ON THIS
UPDATE. BOTH 03Z & 09Z SREF RUNS SUPPORT ADVISORY LOCATION. THEY
ALSO HIGHLIGHT PERIOD FROM 06Z TO 12Z TONIGHT AS HAVING BEST
POTENTIAL FOR FREEZING RAIN TO OCCUR.
PLAIN RAIN IS EXPECTED FROM THE I-95 CORRIDOR TO POINTS SOUTH AND
EAST. RAINFALL AMOUNTS IN THIS AREA LOOK TO BE A HALF INCH OR
LESS TONIGHT. SEE HYDRO SECTION FOR MORE DETAILS ON ANY POSSIBLE
IMPACTS FROM THE RAINFALL.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
VERY LITTLE CHANGE TO WEATHER FORECAST ON TUESDAY AS COMPARED TO
PREVIOUS PACKAGE. WINTER WEATHER ADVISORY CONTINUES DURING THE DAY
FOR FREEZING RAIN/DRIZZLE POTENTIAL.
ALTHOUGH SOUTHERN PORTION OF THE AREA TENDS TO GET DRYSLOTTED AS
TUESDAY PROGRESSES, DID RAISE QPF AMOUNTS OVER NORTHERN AREAS
LATER TUESDAY INTO TUESDAY NIGHT. ALTHOUGH BASED PRIMARILY ON
LATEST HPC MANUAL GUIDANCE, CHANGE IS NICELY SUPPORTED BY LATEST
12Z ECMWF. AS TEMPERATURE PROFILE CHANGES WITH PASSAGE OF
SHORTWAVE, PRECIPITATION CHANGES BACK OVER TO SNOW OVER NORTHERN
AND WESTERN PORTIONS OF THE AREA. END RESULT IS 1-3 INCHES OF SNOW
ACCUMULATION TUESDAY NIGHT...HIGHEST AMOUNTS AS YOU GO NORTH.
ALTHOUGH SOME POPS ARE MENTIONED ON WEDNESDAY...QPF AMOUNTS ARE VERY
LOW AS FIRST SYSTEM PULLS AWAY TO THE NORTH. NEW LOW DEVELOPMENT
OFF THE CAROLINA COAST STRENGTHENS RAPIDLY WEDNESDAY NIGHT AND
PULLS UP THE COAST ON THU. TRACK WILL BE CRITICAL REGARDING IMPACT
ON REGION. MAINTAINED HIGH CHANCE POPS FOR WED NIGHT INTO THU.
PREDOMINANT PRECIPITATION TYPE WOULD BE SNOW.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE WEATHER IN THE EXTENDED FOCUSES AROUND AN AREA OF LOW PRESSURE
THAT WILL DEVELOP OFF THE EAST COAST AND STRENGTHEN AS IT MOVES
NORTHWARD TOWARD NEW ENGLAND LATE THURSDAY INTO FRIDAY. THE LATEST
GFS AND ECMWF BOTH BRING THIS LOW PRESSURE SYSTEM BACK ONSHORE BY
FRIDAY, BUT THE ECMWF DOES NOT SHOW AS MUCH RAIN AS THE GFS. BOTH
HAVE THE LOW LINGERING JUST NORTH OF OUR AREA THOUGH THE EARLY PART
OF THE WEEKEND WHILE BEGINNING TO DISSIPATE IT, AND NEITHER SHOW A
GREAT DEAL OF PRECIPITATION AT THIS TIME FROM SATURDAY ONWARD.
THEREFORE, WE HAVE A CHANCE OF PRECIPITATION THURSDAY NIGHT FOR THE
NORTHERN HALF OF THE CWA, WITH A SLIGHT CHANCE FOR THE SOUTHERN HALF
THURSDAY NIGHT INTO FRIDAY, DROPPING DOWN TO A SLIGHT CHANCE FRIDAY
NIGHT INTO SATURDAY. FOR SATURDAY NIGHT THROUGH MONDAY, WE HAVE KEPT
A DRY FORECAST, EXCEPT SOME FLURRIES SATURDAY NIGHT IN OUR
NORTHWESTERN ZONES. TEMPERATURES THROUGH THE EXTENDED WILL LIKELY BE
A COUPLE OF DEGREES BELOW NORMAL EACH DAY, WITH FRIDAY BEING THE
COOLEST DAY, FOLLOWED BY A SLIGHT WARMING TREND. THE PRECIPITATION
ON THURSDAY NIGHT MAY MIX WITH SNOW AND RAIN, BEFORE CHANGING OVER
TO ALL SNOW OVERNIGHT. THEN ON FRIDAY, ANY SNOW MAY MIX WITH RAIN,
THEN POSSIBLY CHANGE OVER TO RAIN DURING THE DAY.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CLOUDINESS WILL CONTINUE TO SPREAD ACROSS THE REGION THIS AFTERNOON
AS THE NEXT SYSTEM APPROACHES. CEILINGS WILL DROP TO AROUND 4000 FT
THIS AFTERNOON BEFORE DROPPING DOWN TO MVFR THIS EVENING AS THE RAIN
STARTS TO MAKE ITS WAY IN. PRECIPITATION WILL MOVE IN FROM THE
SOUTHWEST TO NORTHEAST AND WILL START AS RAIN IN MOST AREAS. ONLY
KABE AND KRDG LOOK TO SEE ANY MIXED PRECIPITATION WITH SOME SNOW OR
SLEET CLOSER TO THE ONSET AND THEN FREEZING RAIN MORE LIKELY TO
OCCUR DURING THE OVERNIGHT HOURS. CEILINGS WILL CONTINUE TO FALL TO
IFR CONDITIONS BY 6-7Z TONIGHT.
WINDS WILL BE LIGHT THROUGH THIS EVENING AND THEN START TO PICK UP
OVERNIGHT. SUSTAINED EAST OR NORTHEAST WINDS OF 10-15 KTS ARE
EXPECTED WITH THE POSSIBILITY OF HIGHER GUSTS TOWARD MORNING.
OUTLOOK...
EXTENDED PERIODS OF IFR/LIFR CONDITIONS REMAIN PROBABLE TUESDAY AND
POSSIBLY EVEN INTO WEDNESDAY. CONDITIONS ARE EXPECTED TO IMPROVE
LATE WEDNESDAY INTO THURSDAY ALTHOUGH MVFR CEILINGS MAY STILL
REMAIN.
&&
.MARINE...
MARINE CONDITIONS REMAIN TRANQUIL TODAY AND WILL CONTINUE THROUGH
THIS EVENING. WINDS WILL SHIFT FROM THE EAST TO NORTHEAST AND
STEADILY INCREASE OVERNIGHT WITH GUSTS TO 25 KT. THE SMALL CRAFT
ADVISORY BEGINS AT 03Z FOR ALL WATERS EXCEPT THE NORTHERN DELAWARE
BAY AND THE START TIME LOOKS TO BE ON TRACK. MODELS STILL SHOW
SLIGHTLY DIFFERENT SOLUTIONS IN RESPECT TO THE LOW DEVELOPING OFF
THE CAROLINA COAST AND PASSING TO OUR EAST ON TUESDAY INTO
WEDNESDAY. SEAS WILL START TO RISE AS THE LOW MOVES UP AND THEN
PASSES OFF THE COAST. ONCE SEAS GO UP IT LOOKS LIKE THEY WILL STAY
UP FOR QUITE SOME TIME AS GUIDANCE HAS HIGH SEAS THROUGH MOST OF THE
PERIOD. FOR NOW HAVE LEFT THE SCA AS IS BUT LATER SHIFTS MAY NEED TO
EXTEND IT FURTHER INTO THE WEEK. AS WELL, WINDS LOOK TO INCREASE
LATER THIS WEEK AND THE POTENTIAL FOR GALES EXISTS. WE WILL CONTINUE
TO MONITOR THIS SITUATION OVER THE NEXT COUPLE OF DAYS.
&&
.HYDROLOGY...
18Z SNOW WATER EQUIVALENTS ARE DOWN CONSIDERABLY FROM JUST A WEEK
AGO. ALLENTOWN REPORTED 1.3 INCHES, WILMINGTON 1.6, ATLANTIC CITY
1.0, HERE AT THE OFFICE 1.3, AND IN PHILLY 1.3.
IN GENERAL, QPF THROUGH TOMORROW IS AROUND .50 INCH ACROSS THE
SOUTHERN ZONES TO 1.00 INCH ACROSS THE NORTHERN ZONES.
GUIDANCE SUGGESTS THAT OUR FAST RESPONDERS COULD TOLERATE 1.50
INCHES OF COMBINED RAINFALL AND SNOWMELT. MINOR FLOODING WOULD BE
POSSIBLE, ON THE ASSUNPINK, AT LANGHORNE, ON CHESTER CREEK, AT
DOWNINGTOWN, AT COOCHS, AND AT DELAWARE PARK, IF THESE SMALL BASINS
RECEIVE A COMBINATION OF RAINFALL AND SNOWMELT IN THE 1.75 TO 2.00
RANGE.
FOR THIS TO OCCUR, A FULL MELT OFF WOULD LIKELY BE REQUIRED - AND
THAT MIGHT BE TOUGH WITH GUIDANCE TRENDING A FEW DEGREES COOLER.
SO, WHILE WE THINK THE LARGER RIVERS WILL BE ABLE TO ABSORB THE
INFLOW AND REMAIN WITHIN THEIR BANKS, SOME OF THE SMALLER TRIBS HAVE
THE POTENTIAL TO SEE MINOR FLOODING LATE TOMORROW.
WE ARE NOT EXPECTING A SIGNIFICANT HYDRO EVENT TO TAKE PLACE AT THIS
TIME. BUT, IF 1.00 INCH OF RAIN FALLS INSTEAD OF .5O INCH ACROSS THE
BASINS MENTIONED, AND WE COMPLETELY MELT ALL THE SNOW, MINOR
FLOODING WOULD BECOME LIKELY AND IT WOULD BE MORE WIDESPREAD.
&&
.TIDES/COASTAL FLOODING...
THE MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS IN REGARDS TO THE
COASTAL LOW, WHICH WOULD IMPACT THE DURATION AND STRENGTH OF ONSHORE
FLOW. LATEST GUIDANCE SHOWS THAT ANY FLOODING WOULD BE MINOR AND AT
THIS TIME QUITE POSSIBLE THAT NONE WILL OCCUR. IF IT DOES OCCUR, THE
MOST LIKELY TIME FOR ANY FLOODING LOOKS TO BE WITH THE THURSDAY
MORNING HIGH TIDE. WE WILL CONTINUE TO MONITOR THE SITUATION OVER
THE NEXT COUPLE OF DAYS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO NOON EST
TUESDAY FOR PAZ060>062-068-069.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 6 PM EST
TUESDAY FOR PAZ054-055.
NJ...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO NOON EST
TUESDAY FOR NJZ007>010.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 6 PM EST
TUESDAY FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 AM EST
WEDNESDAY FOR ANZ431-450>455.
&&
SYNOPSIS...SZATKOWSKI
NEAR TERM...SZATKOWSKI
SHORT TERM...SZATKOWSKI
LONG TERM...ROBERTSON
AVIATION...MEOLA
MARINE...MEOLA
HYDROLOGY...KRUZDLO
TIDES/COASTAL FLOODING...MEOLA/SZATKOWSKIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 PM EST MON FEB 22 2010 NJZ007>010-PAZ060>062-068-069-232100- WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-MONTGOMERY- BUCKS- 355 PM EST MON FEB 22 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ001-PAZ054-055-232100- SUSSEX-CARBON-MONROE- 355 PM EST MON FEB 22 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ067-070-071-232100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA- 355 PM EST MON FEB 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-232100- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 355 PM EST MON FEB 22 2010 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-232100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 355 PM EST MON FEB 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 544 PM EST MON FEB 22 2010 DEZ001-MDZ008-012-NJZ012>027-PAZ067-070-071-230100- NEW CASTLE-CECIL-KENT MD-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...CHESTERTOWN... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST...WEST CHESTER...MEDIA...PHILADELPHIA 544 PM EST MON FEB 22 2010 ...RAIN MAY START BRIEFLY AS SLEET EARLY THIS EVENING... RAIN WAS OVERSPREADING THE AREA FROM THE SOUTHWEST AROUND SUNSET. THE RAIN MAY BEGIN AS OR BE MIXED WITH SLEET AT THE ONSET OF THE PRECIPITATION. HOWEVER...THE SLEET IS NOT EXPECTED TO LAST VERY LONG AS WARMER AIR WILL MOVE IN JUST OFF THE SURFACE...CHANGING THE PRECIPITATION OVER TO PLAIN RAIN. NO SLEET ACCUMULATIONS ARE EXPECTED THIS EVENING BUT MOTORISTS WILL BE ENCOUNTERING WET ROADS FOR THE LATTER HALF OF THE EVENING COMMUTE...SO DUE CAUTION IS ADVISED.
The national radar mosaic for the moment the first event began.
3 winter weather, 1 winter storm. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Winter Weather, Carbon | 2010-02-23 | 10 | Male | Vehicle/Towed Trailer | Indirect |
| Winter Weather, Carbon | 2010-02-23 | 35 | Female | Vehicle/Towed Trailer | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 214670, 214671, 214669, 214672.